MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ7 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ7 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-11-135
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Fall (1848); Limb Fracture (4518)
Date of Event 07/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for periprosthetic fracture (femoral).Event is serious and is considered moderate.Event is possibly related to both device and procedure.Date of implant: (b)(6) 2022; date of event: (b)(6) 2022; (right hip).Treatment: revision (unknown components).
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Additional information received indicates "patient sustained the periprosthetic fracture due to a fall off a ladder.This event is considered to be a trauma related incident (falling off ladder) and not a device related incident." it is reasonable to conclude that the device reported on this medwatch would not cause or contribute to the reported serious injury/revision as the revision is the consequence of trauma force.At this time depuy synthes joint reconstruction considers the device on this report to be not reportable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Replaced device revision replacement with additional information required.
 
Event or Problem Description
The patient had an orif right periprosthetic femur fracture, revision femoral component.The indication for surgery included: patient fell off ladder and had a periprosthtic femur fracture.An attempt to fix this approximately 48 hours ago, but upon induction of anesthesia, the patient had a significant cardiac event with hypertension that required resuscitation.The procedure had not started.Patient is now stabilized and was brought back to operating room to fix the fracture.It was noted that patient was already intubated and on a ventilator from icu (from the earlier cardiac issue that started during anesthesia previously).During the procedure the surgeon observed a long spiral fracture.Femoral stem appeared well fixed.The femoral head was replaced for a longer head for stability, due to the fracture.Synthese wires struts were used.

Brand Name
SUMMIT POR TAPER SZ7 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15115750
Report Number1818910-2022-14274
Device Sequence Number17642933
Product Code LPH
UDI-Device Identifier10603295060086
UDI-Public10603295060086
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1570-11-135
Device Catalogue Number157011135
Device Lot Number3666788
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer07/21/2022
08/22/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date08/04/2022
08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 NEUT 36IDX58OD; ARTICULEZE M HEAD 36MM +8.5; PINNACLE SECTOR II CUP 58MM; SUMMIT POR TAPER SZ7 HI OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight132 KG
Patient EthnicityNon Hispanic
Patient RaceWhite